Hi. I am really sorry about your hair loss. I was on Depakote (5000 mgs) for over 20 years. Prior to that I had long thick hair. Then i started slowly losing my hair. It was very thin and was difficult to see growth. I am a female and it was important to me that I had nice hair, however seizure control was MUCH more important, as I am sure you will agree. So, I continued the Depakote and just "lived" with the side effects. Eventually, I started having seizures again and my Neuro tried so many different meds I cannot even count. Needless to say I am now taking Keppra and am completely controlled, and have no side effects that I am aware of. I have been on the Keppra for 3 years now. So, I believe it to be the Depakote. My husband is a physician and goes to all my appointments with me and he also agrees. I will say that if I didnt start having seizures again, I would have stuck with the Depakote. I consider it a "wonder drug". Besides my seizure control, it also helped my headaches and my depression. I have grand mals and I am 43 and have been having them since age 12. I hope this helped and best of luck.
Peace and sunshine,
I have been having simular problems as all of you. I have been diagnosed with epilepsy at age 33. I have had two grand mal seizures in the past two years. After the second one last November (2005) they put me on lamictal. I have felt fine with the drug other than the fact that my hair is receding and coming out in clumps in the shower. It makes me want to cry. The doctor put me on a trial run of Topamax. It has been a week and I feel so naucious and sick. I looked up on the web and it too has hair loss as a side effect. Ugh. I see that some of you have had luck with keppra and prescriptioned pre natal vitamins. I will give that a try. I hate this
Post Edited By Moderator (djdaz_1985) : 8/5/2007 2:18:38 PM (GMT-6)
Keppra is a very fast acting drug and hence, it disappears as quick as it goes in. Generally I would say about a week (Although some people say as quickly as 48 hours) to be completely out of your system, although your hair may take longer than that to repair itself. The hair itself (as Stella Marie has said) can take 3-6 months. I am pretty sure that this is from the point where the drug is out of your system.